Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 85, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 26, 2026, 4:49 PM CDT for McLean County, Illinois. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2026, 4:49 PM CDT (21:49 UTC)
- Expired
- Mar 26, 2026, 5:29 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:53 PM CDT | HAIL 1 | 3 N Shirley, IL | Station Elevation: 776 ft. |
| Mar 26, 4:55 PM CDT | HAIL 0.75 | 1 S Bloomington, IL | Dime size hail from 455 to 5 pm. |
| Mar 26, 4:56 PM CDT | HAIL 1 | 2 Sw Bloomington, IL | Report from mPING: Quarter (1.00 in.). |
| Mar 26, 4:58 PM CDT | HAIL 0.75 | 1 S Bloomington, IL | Penny size hail along Veterans Parkway and south main street in Bloomington. |
| Mar 26, 5:06 PM CDT | HAIL 1 | 2 W Holder, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -506 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 453 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
566
WUUS53 KILX 262149
SVRILX
ILC113-262245-
/O.NEW.KILX.SV.W.0085.260326T2149Z-260326T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
449 PM CDT Thu Mar 26 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
McLean County in central Illinois...
* Until 545 PM CDT.
* At 449 PM CDT, a severe thunderstorm was located near Stanford, or
7 miles west of Bloomington, moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bloomington and Normal around 455 PM CDT.
Downs around 500 PM CDT.
Other locations in the path of this severe thunderstorm include
Colfax.
This includes the following highways...
Interstate 39 between mile markers 0 and 4.
Interstate 55 between mile markers 149 and 177.
Interstate 74 between mile markers 122 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 4062 8857 4061 8846 4029 8846 4036 8919
4055 8922 4068 8858
TIME...MOT...LOC 2149Z 261DEG 42KT 4045 8912
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
254 follow-up statements
565
WWUS53 KILX 262158
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
458 PM CDT Thu Mar 26 2026
ILC113-262245-
/O.CON.KILX.SV.W.0085.000000T0000Z-260326T2245Z/
McLean-
458 PM CDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN MCLEAN COUNTY...
At 457 PM CDT, a severe thunderstorm was located over Bloomington,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Bloomington and Downs around 505 PM CDT.
Other locations impacted by this severe thunderstorm include
Ellsworth, Anchor, Holder, Cooksville, Moraine View State Park,
Central Illinois Regional Airport, Arrowsmith, and Bellflower.
This includes the following highways...
Interstate 55 between mile markers 156 and 161.
Interstate 74 between mile markers 129 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4061 8846 4029 8846 4041 8904 4052 8903
TIME...MOT...LOC 2157Z 261DEG 43KT 4046 8897
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25919
WWUS53 KILX 262210
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
510 PM CDT Thu Mar 26 2026
ILC113-262245-
/O.CON.KILX.SV.W.0085.000000T0000Z-260326T2245Z/
McLean-
510 PM CDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN MCLEAN COUNTY...
At 510 PM CDT, a severe thunderstorm was located near Le Roy, or 11
miles east of Bloomington, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Saybrook around 520 PM CDT.
Other locations impacted by this severe thunderstorm include
Ellsworth, Moraine View State Park, Arrowsmith, Bellflower, and
Holder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4030 8850 4039 8885 4051 8882 4048 8846
4029 8846
TIME...MOT...LOC 2210Z 277DEG 42KT 4043 8876
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25280
WWUS53 KILX 262223
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
523 PM CDT Thu Mar 26 2026
ILC113-262245-
/O.CON.KILX.SV.W.0085.000000T0000Z-260326T2245Z/
McLean-
523 PM CDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN MCLEAN COUNTY...
At 522 PM CDT, a severe thunderstorm was located over Saybrook, or 7
miles southwest of Gibson City, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern McLean County, including the following locations...
Bellflower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4034 8866 4049 8861 4048 8846 4029 8846
TIME...MOT...LOC 2222Z 274DEG 47KT 4040 8851
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25098 WWUS53 KILX 262229 SVSILX Severe Weather Statement National Weather Service Lincoln IL 529 PM CDT Thu Mar 26 2026 ILC113-262239- /O.CAN.KILX.SV.W.0085.000000T0000Z-260326T2245Z/ McLean- 529 PM CDT Thu Mar 26 2026 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCLEAN COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central and east central Illinois. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Lincoln. && LAT...LON 4034 8866 4049 8861 4048 8846 4029 8846 TIME...MOT...LOC 2228Z 261DEG 42KT 4041 8840 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:50 PM CDT, 1 hour 59 minutes earlier. Its key messages:
- An Enhanced Risk for severe weather exists along and northeast of a Canton to Shelbyville line through this evening. The primary risks will be damaging wind gusts in excess of 70mph, hail larger than 2 inches in diameter, and a few tornadoes
- After record-breaking warmth today, temperatures will plunge into the middle to upper 20s by Friday night.
Area forecast discussion, Mar 26, 2:50 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
250 PM CDT Thu Mar 26 2026
.KEY MESSAGES...
- An Enhanced Risk for severe weather exists along and northeast
of a Canton to Shelbyville line through this evening. The
primary risks will be damaging wind gusts in excess of 70mph,
hail larger than 2 inches in diameter, and a few tornadoes
- After record-breaking warmth today, temperatures will plunge
into the middle to upper 20s by Friday night.
&&
.DISCUSSION...
Issued at 250 PM CDT Thu Mar 26 2026
...Severe Weather This Evening...
19z/2pm surface analysis shows a cold front extending from
southern Lake Michigan southwestward to the Iowa/Missouri state
line. Record-breaking warmth prevails within the warm sector
with current readings in the middle to upper 80s across central
Illinois. Meanwhile north of the front, temperatures have
dropped into the 50s in northern Illinois.
19z mesoanalysis indicates MLCAPEs of 1000-1500J/kg pooling
south of the front: however, 150-200J/kg of MLCIN has thus far
capped any convective development. Visible satellite imagery is
showing a Cu field forming along/north of a Macomb to Pontiac
line...and this will be the area to watch for thunderstorm
initiation over the next 1-3 hours. While CAM timing still
varies slightly, a consistent signal from the HRRR and RRFS
suggests the first cluster of storms forming northeast of Peoria
between 21z/4pm and 22z/5pm...then tracking E/SE just north of
the I-74 corridor through 00z/7pm. Given the pool of high CAPES,
steep mid-level lapse rates, and 0-6km bulk shear of 50-60kt,
the stage will be set for rapid development once the cap is
broken immediately along the approaching boundary. The initial
storm cluster will therefore pose a very large hail risk
(potentially greater than 2 inches in diameter), as well as a
tornado risk if it remains close to the boundary as advertised.
Once the late afternoon storm cluster pushes into Indiana,
additional convection will fire further west along the trailing
cold front this evening. There will be a narrow window between
about 6pm and 10pm when favorable instability/shear profiles
will continue to support all storm hazards before daytime
instability wanes and the severe threat diminishes. It appears
the most favored location for severe this evening will be along
and near the I-72 corridor...before the storms begin to lose
their vigor as they sink southward to the I-70 by midnight or
shortly afterwards.
...Sharply Falling Temperatures...
Once the cold front passes, strong N/NE winds gusting 30-35mph
will bring a much cooler airmass southward into central Illinois
tonight. Low temperatures will bottom out in the lower to middle
30s across much of the KILX CWA, with lower 40s south of I-70.
Friday will start out as a cloudy, breezy, and very chilly
day...before at least partial sunshine returns by afternoon.
Highs will only reach the upper 40s to around 50 degrees. As high
pressure builds into the region, skies will clear and winds will
become light/variable Friday night. Excellent radiational
cooling of the dry airmass will allow overnight lows to plunge
into the middle to upper 20s...which could pose a risk to tender
spring vegetation that has emerged 2-3 weeks early.
...Warmer and Wetter Next Week...
After a brief chill to start the weekend, temperatures will
quickly rebound into the 60s on Sunday...then back into the 80s
by next Monday and Tuesday. The pattern will also become
decidedly more unsettled as a frontal boundary wavers in the
region for several days. While it is still too early to pinpoint
any specific severe weather risk at that time range, the
Colorado State Machine Learning algorithm is highlighting low
probabilities (5-15% chance) for severe across portions of
Illinois Monday through Thursday. The current forecast features
daily rain chances, with the greatest chance (60%) focused on
Thursday. Stay tuned to later forecasts as details become
clearer.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1249 PM CDT Thu Mar 26 2026
CAMs continue to suggest rapid convective development near or
just northeast of the I-74 corridor between 21z and 23z.
HRRR/RRFS have consistently shown cells firing northeast of
KPIA, then tracking E/SE into Indiana by around 00z. Based on
the latest data, have maintained the PROB30 group for thunder at
KPIA between 21z and 23z, but have gone with TEMPO severe
thunder/hail at both KBMI and KCMI. Once this initial cluster of
storms exits, additional convection will develop along/north of
an advancing cold front during the evening. With all models
showing storms becoming widespread, have opted to go with
predominant thunder at all terminals...with the thunder ending
from north to south between 05z and 07z. Winds will initially be
SW with gusts of around 25kt this afternoon, then will switch to
NE and gust 30-35kt behind the cold front this evening into the
overnight hours. After FROPA, MVFR ceilings will overspread the
area...with HRRR/NAM forecast soundings showing the low clouds
persisting through midday Friday.
&&
.CLIMATE...
Issued at 125 AM CDT Wed Mar 25 2026
Forecast temperatures on Thursday may exceed March records in
some areas.
Mar 26 Record March Record
Charleston.... 84 (1907) 89 (3/24/1929 and 3/22/2026)
Decatur....... 83 (1907) 89 (3/24/1929)
Jacksonville.. 83 (1950) 91 (3/21/1907)
Lincoln....... 83 (1991) 86 (3/29/1985 and 3/30/1986)
Normal........ 83 (2007) 88 (3/21/1907)
Olney......... 85 (1907) 89 (3/24/1910 and 3/24/1929)
Peoria........ 82 (1907/1991) 87 (3/21/1907)
Springfield... 81 (1991) 91 (3/21/1907)
Urbana........ 81 (1907) 85 (3/21/1907 and 3/24/1910)
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
KEY MESSAGES...Barnes
DISCUSSION...Barnes
AVIATION...Barnes
CLIMATE...GeelhartHazardous weather outlook, Mar 26, 3:01 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Thu Mar 26 2026 ILZ027>031-036>038-040>057-061>063-272015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark- 301 PM CDT Thu Mar 26 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Strong to severe thunderstorms are expected through late evening, with a weakening trend as they advance south of I-70 with time. The greatest risk for severe storms is in areas from about Springfield and Peoria eastward. Very large hail and damaging winds are the main concerns, though a few tornadoes are also possible through mid evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A hard freeze is likely Friday night. Early emerging sensitive vegetation should be covered for protection. Scattered thunderstorms are possible Monday night and Tuesday. The severe weather risk appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 4 pm and midnight. Expected storm motion is toward the east around 50 mph. ILZ066>068-071>073-272015- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 301 PM CDT Thu Mar 26 2026 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. Thunderstorms will begin moving into southeast Illinois later this evening, continuing past midnight. A few of these may be strong to severe, though the severe weather threat is expected to diminish with time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed after 9 pm. Expected storm motion is toward the east around 50 mph. Shimon
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 60 min |
| Mar 26, 5:19 PM CDT | Blowing Dust Advisory | ILX | Cass, Champaign, Christian, Clark, Coles, Cumberland and 16 more | 4 hr |
| Mar 26, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 39 min |
| Mar 26, 6:02 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 43 min |
| Mar 26, 6:17 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 23 min |
| Mar 26, 6:33 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 14 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.